Algebraic & Geometric Topology

Filtered topological cyclic homology and relative K–theory of nilpotent ideals

Morten Brun

Full-text: Open access

Abstract

In this paper certain filtrations of topological Hochschild homology and topological cyclic homology are examined. As an example we show how the filtration with respect to a nilpotent ideal gives rise to an analog of a theorem of Goodwillie saying that rationally relative K–theory and relative cyclic homology agree. Our variation says that the p–torsion parts agree in a range of degrees. We use it to compute Ki(pn) for ip3.

Article information

Source
Algebr. Geom. Topol., Volume 1, Number 1 (2001), 201-230.

Dates
Received: 17 October 2000
Revised: 16 March 2001
Accepted: 13 April 2001
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513882590

Digital Object Identifier
doi:10.2140/agt.2001.1.201

Mathematical Reviews number (MathSciNet)
MR1823499

Zentralblatt MATH identifier
0984.19001

Subjects
Primary: 19D55: $K$-theory and homology; cyclic homology and cohomology [See also 18G60]
Secondary: 19D50: Computations of higher $K$-theory of rings [See also 13D15, 16E20] 55P42: Stable homotopy theory, spectra

Keywords
$K$–theory topological Hochschild homology cyclic homology topological cyclic homology

Citation

Brun, Morten. Filtered topological cyclic homology and relative K–theory of nilpotent ideals. Algebr. Geom. Topol. 1 (2001), no. 1, 201--230. doi:10.2140/agt.2001.1.201. https://projecteuclid.org/euclid.agt/1513882590


Export citation

References

  • J. E. Aisbett, E. Lluis-Puebla and V. Snaith, On $K\sb *({Z}/n)$ and $K\sb *({F}\sb q[t]/(t\sp 2))$. Mem. Amer. Math. Soc. 57 (1985), no. 329.
  • M. Bökstedt, Topological Hochschild homology, preprint Bielefeld 1986.
  • M. Bökstedt, W.C. Hsiang and I. Madsen, The cyclotomic trace and algebraic $K$-theory of spaces, Invent. Math. 111 (1993), no. 3, 465–540.
  • M. Bökstedt and I. Madsen, Topological cyclic homology of the integers, Asterisque 226 (1994), 57–143.
  • A.K. Bousfield and E.M. Friedlander, Homotopy theory of $\Gamma$-spaces, spectra and bisimplicial sets, Lecture Notes in Math., Vol. 658, Springer (1978), 80–130.
  • A.K. Bousfield and D.M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., Vol. 304, Springer, Berlin (1972).
  • M. Brun, Topological Hochschild homology of $\Z/p^n$, J. Pure Appl. Algebra 148 (2000), no. 1, 29–76.
  • H. Cartan and S. Eilenberg, Homological algebra, reprint of the 1956 original, Princeton Landmarks in Mathematics, Princeton University Press, Princeton, NJ (1999).
  • R. Cohen and J. D. S. Jones Algebraic $K$-theory of spaces and the Novikov conjecture, Topology 29 (1990), no. 3, 317–344.
  • L. Evens and E. Friedlander, On $K_*(\Z/p^2)$ and related homology groups, Trans. AMS 270 (1982) 1–46.
  • T.G. Goodwillie, Relative algebraic $K$-theory and cyclic homology, Ann. Math. (2) 124 (1986), no. 2, 347–402.
  • T.G. Goodwillie, Lectures notes on TC and the cyclotomic trace, MSRI preprint.
  • L. Hesselholt and I. Madsen, On the $K$-theory of finite algebras over Witt vectors of perfect fields, Topology 36 (1997), no. 1, 29–101.
  • L.G. Lewis, J.P. May and M. Steinberger, Stable equivariant homotopy theory, Lecture Notes in Math., Vol. 1213, Springer, Berlin.
  • J.L. Loday, Cyclic Homology, Grundlehren der mathematischen Wissenschaften 301, Springer, Berlin (1992).
  • M. Lydakis, Smash products and $Gamma$-spaces, Math. Proc. Camb. Phil. Soc. 126 (1999), no. 2, 311–328.
  • I. Madsen, Algebraic $K$-theory and traces, Current developments in mathematics, 1995 (Cambridge, MA), 191–321, Internat. Press, Cambridge, MA, 1994.
  • W. S. Massey, Exact couples in algebraic topology. I, II. Ann. of Math. (2) 56, (1952). 363–396.
  • R. McCarthy, Relative algebraic $K$-theory and topological cyclic homology, Acta Math. 179 (1997), no. 2, 197–222.
  • T. Pirashvili and F. Waldhausen, Mac Lane homology and topological Hochschild homology, J. Pure Appl. Algebra 82 (1992), no. 1, 81–98.
  • S. Priddy, On a conjecture concerning $K\sb*({Z}/p\sp{2})$, Algebraic $K$-theory, Evanston 1980 (Proc. Conf., Northwestern Univ., Evanston, Ill., 1980), pp. 338–342, LNM 854, Springer, Berlin, 1981.
  • D.G. Quillen, Homotopical Algebra, Lecture Notes in Math., Vol. 43, Springer (1967).
  • D.G. Quillen, On the cohomology and $K$-theory of the general linear group over a finite field, Ann. Math. (2) 96 (1972), 552–586.
  • G. Segal, Categories and cohomology theories, Topology 13 (1974), 293–312.
  • G.W. Whitehead, Elements of Homotopy Theory, Graduate Texts in Mathematics 61, Springer, New York (1978).